Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 593, NWS Jackson, MS

August 5, 2001Sharkey County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2001, 3:12 PM CDT for Sharkey County, Yazoo County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 5, 2001, 3:12 PM CDT (20:12 UTC)
Expired
Aug 5, 2001, 3:45 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Sharkey County, MS, Yazoo County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WUUS54 KJAN 052012
SVRJAN
MSC125-163-052045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT SUN AUG 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 345 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF ROLLING FORK...MOVING
  WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR ROLLING FORK AT 345 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3275 9058 3293 9063 3290 9091 3267 9091

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:34 AM CDT, 11 hours 38 minutes earlier.

Area forecast discussion, Aug 5, 3:34 AM CDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 AM CDT SUN AUG 5 2001

UPPER TROUGH JUST UPSTREAM OF FORECAST AREA TO SHIFT SLOWLY WWD
THROUGH THE SHORT TERM...PUSHING TO THE W UNDERNEATH AN UPPER RIDGE
CENTERED FROM THE CENTRAL PLAINS TO THE MIDWEST. ASSOCIATED
SHORTWAVE TO AFFECT AREA TODAY AND TONIGHT...SHIFTING INTO WRN ZONES
BY SUNRISE MONDAY MORNING. AIR MASS WILL REMAIN SUFFICIENTLY MOIST
FOR CONVECTIVE DEVELOPMENT WITH PRECIPITABLE WATER VALUES GENERALLY
FROM 1.5 TO 2 INCHES AND SURFACE DEWPOINTS IN THE LOW TO MID 70S.
FORECAST LOW LEVEL FORCING IS LIMITED. 850 MB WINDS REMAIN
RELATIVELY LIGHT AND SURFACE WIND TO STAY OUT OF THE E/NE. PRIMARY
DYNAMICS TO BE PROVIDED BY SHORTWAVE. SURFACE BOUNDARY ALSO LIFTING
NWD INTO THE REGION MONDAY. WARM FRONT INDICATED ACROSS SE MS IN THE
VICINITY OF HATTIESBURG BY MONDAY EVENING. FRONT CONTINUES NWD AND
STALLS ACROSS CENTRAL ZONES MONDAY NIGHT...LOSING DEFINITION BUT
STILL ACROSS CENTRAL ZONES TUESDAY.

AIR MASS TO BE UNSTABLE TODAY AND TONIGHT AS SHORTWAVE PASSES. AIR
MASS STABILIZES A BIT MONDAY AND MORE TUESDAY BUT DEEP MOISTURE
REMAINS.

WILL FOLLOW ETA SOLUTION...WHICH KEEPS CENTER OF BARRY REMNANTS
FARTHER E THAN THE AVN. THIS AGREES MOST WITH THE TPC SOLUTION...
KEEPING THE FORECAST AREA ON THE DRIER WRN SIDE OF BARRY.

TROPICAL STORM BARRY SPINNING IN NRN GULF AND ITS POINT OF LANDFALL
REMAINS UNCERTAIN. MODELS ALSO DIFFER ON BEHAVIOR OF TROPICAL STORM
REMNANTS AFTER IT MOVES INLAND. CURRENT EXTENDED LOOKS GOOD WITH
CHANCE OF RAIN THROUGH THE WEEK.

PRELIM NUMBERS:
JAN 93/72/91/72 3353
MEI 93/70/88/72 4353

.JAN...
MS.!..NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Aug 5, 3:06 PM CDT, 6 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT SUN AUG 05 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND
NORTHERN AND WESTERN MISSISSIPPI. THE THREAT AREA IS GENERALLY
NORTH AND WEST OF A NATCHEZ TO ROLLING FORK TO MACON LINE.
DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT FROM ANY
SEVERE THUNDERSTORMS IN THIS AREA. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR WITH STORMS IN THIS AREA.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
EVENING ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST MISSISSIPPI.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE
WIND GUSTS TO 45 MPH AND  HEAVY RAINFALL.

AN UNSTABLE AND VERY MOIST AIRMASS REMAINED IN PLACE ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AN UPPER LEVEL WEATHER
DISTURBANCE WAS MOVING WEST INTO NORTHERN MISSISSIPPI...PROVIDING
FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHERN AND WESTERN
MISSISSIPPI. THE ATMOSPHERE WAS ALSO VERY UNSTABLE OVER THIS
REGION...AS WELL AS OVER SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. THIS MAY ALLOW A FEW STORMS IN THIS REGION TO BECOME
SEVERE. ACROSS THE REST OF MISSISSIPPI...SCATTERED STORMS WILL
DEVELOP...BUT SHOULD NOT BECOME SEVERE.

DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS THIS AFTERNOON
AND EVENING...ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:54 PM CDTSevere Thunderstorm WarningJANLowndes36 min
Aug 5, 6:54 PM CDTSevere Thunderstorm WarningJANHinds36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.